Alert archive / Wisconsin / Beach Hazards Statements in 2025

Beach Hazards Statement 10, NWS Green Bay, WI

August 28, 2025Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Aug 28, 2025, 3:12 AM CDT for Manitowoc County, Wisconsin. It took effect at Aug 28, 2025, 12:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 28, 2025, 3:12 AM CDT (08:12 UTC)
In effect from
Aug 28, 2025, 12:00 PM CDT
Expired
Aug 28, 2025, 10:00 PM CDT
In force
10 hr
Issued by
NWS Green Bay, WI

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1678 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

558 
WHUS43 KGRB 280812
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
312 AM CDT Thu Aug 28 2025

WIZ050-281615-
/O.NEW.KGRB.BH.S.0010.250828T1700Z-250829T0600Z/
Manitowoc-
312 AM CDT Thu Aug 28 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON CDT TODAY THROUGH
LATE TONIGHT...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...From noon CDT today through late tonight.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

JLA
2 follow-up statements
311 
WHUS43 KGRB 281458
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
958 AM CDT Thu Aug 28 2025

WIZ050-290600-
/O.CON.KGRB.BH.S.0010.250828T1700Z-250829T0600Z/
Manitowoc-
958 AM CDT Thu Aug 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...Through late tonight.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
640 
WHUS43 KGRB 290238
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
938 PM CDT Thu Aug 28 2025

WIZ050-290345-
/O.EXT.KGRB.BH.S.0010.000000T0000Z-250829T0300Z/
Manitowoc-
938 PM CDT Thu Aug 28 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 27, 11:12 PM CDT, 4 hours earlier. Its key messages:

  • Scattered showers and isolated storms (40-80% chance) tonight, but the risk for severe weather is minimal.
  • There is a 50 to 90% chance for low temperatures less than 37 degrees across north-central Wisconsin Thursday night which could result in patchy frost.
  • Mainly dry with slowly warming temperatures towards seasonal averages through the Labor Day weekend.
Area forecast discussion, Aug 27, 11:12 PM CDT, 4 hours before
Area Forecast Discussion
National Weather Service Green Bay WI
1112 PM CDT Wed Aug 27 2025

Updated aviation portion for 06Z TAF issuance

.KEY MESSAGES...

- Scattered showers and isolated storms (40-80% chance) tonight, but
  the risk for severe weather is minimal.

- There is a 50 to 90% chance for low temperatures less than 37 degrees
  across north-central Wisconsin Thursday night which could
  result in patchy frost.

- Mainly dry with slowly warming temperatures towards seasonal
  averages through the Labor Day weekend.

&&

.DISCUSSION...
Issued at 301 PM CDT Wed Aug 27 2025

Thunderstorm Chances Tonight:

GOES Water Vapor/RAP 500 mb analysis showed northwest flow aloft
across the Upper Midwest this afternoon. A cold front was dropping
southward from Ontario in association with a lobe of mid-level
vorticity rotating through the parent trough. Despite meager
instability, some upstream lightning strikes have been observed
ahead of the front across southern Canada and across Lake Superior.

The front will swing southward tonight bringing scattered showers
and storms across the area. Within the northwest flow regime,
boundary layer moisture return ahead of the front will be modest,
limiting instability, with HREF most unstable CAPE forecast less
than 750 J/kg tonight and RAP soundings showing skinny CAPE
profiles. As a result, severe storms are not expected, but small
hail could not be ruled out with any storms given the cold mid-level
temps. With the limited moisture and progressive nature of the
system, rain amounts look to be under 1/2 inch in most locations. A
few showers may linger across eastern Wisconsin into Thursday
morning.

Frost Potential Thursday Night:

Some post-frontal stratus or fog will likely persist into Thursday
in the cold advective regime before a drier airmass works southward
through the day. By evening, surface high pressure will build across
the Upper Great Lakes. The ECMWF EFI shows values below -0.8 across
north-central into northeast Wisconsin for minimum temperatures
Thursday night, highlighting strong ensemble agreement for anomalous
cold. The NBM continues to show probabilities for minimum temps less
than 37 degrees of 50-90% across north-central Wisconsin with small
probabilities (~10%) for near freezing temperatures along the
Michigan border. A frost advisory may be needed for parts of north-
central Wisconsin early Friday.

Quiet Holiday Weekend:

Weather impacts through the holiday weekend look minimal as surface
high pressure slowly drifts across the Great Lakes. A somewhat
muddled/blocky mid-level flow pattern is expected with split flow
featuring northern stream ridging progressing slowly east across
southern Canada and a weak mid-level trough meandering across the
northern plains into parts of the Midwest. With the influence of
high pressure into early next week, chances for rain look to remain
mostly west with slow moderation in temps as the mid-level ridging
builds across the area.

Looking Ahead: Next Rain Chances

Timing details with blocking type patterns often exhibit low
predictability, so confidence erodes early next week. Global
ensembles support a return to Great Lakes troughing by the
middle of next week although cluster analysis among global
ensemble members shows substantial differences in the depth of
the trough and to some extent the timing of the trough.
According, the interquartile spread (25th-75th percentile) for
high temps increases considerably by next Wednesday/Thursday
following a period of near seasonal temps early in the week. NBM
rain chances for midweek remain low to medium (30- 40%) owing
to the model spread/lower predictability.

&&

.AVIATION...for 06Z TAF Issuance
Issued at 1102 PM CDT Wed Aug 27 2025

A band of light to moderate showers and a few embedded
thunderstorms was dropping south through the forecast area late
this evening, and should be impacting the eastern TAF sites by
issuance time. Thunderstorms may impact AUW/CWA, but they should
be south of those sites (or have dissipated) by 06z/Thu, so will
not include in the new TAFs. A secondary band of showers along the
cold front was falling apart as it moved toward northern WI, so
will just mention a prob30 at RHI with this feature. Patchy fog
has developed in between the two rain bands over north central WI.
Have not given up on low stratus overnight, but confidence is
waning for widespread development. MVFR/IFR ceilings are still
possible, along with locallized LIFR ceilings with any more
significant fog. Much drier air pushes south across the region on
Thursday, with clearing arriving late morning at RHI, and during
the early afternoon at the rest of the TAF sites.

Winds will turn NW-N, but be quite light, as the cold front moves
through tonight. NE winds will increase Thursday morning,
especially in the Fox Valley/lakeshore areasm where gusts to 15 to
20 knots are anticipated through the afternoon.

&&

.MARINE...
Issued at 301 PM CDT Wed Aug 27 2025

Small Craft Advisory has been issued for the nearshore waters of
Lake Michigan from Sturgeon Bay south to Sheboygan on Thursday
afternoon/evening as waves increase with northerly flow behind
a cold front. Conditions will improve Thursday night as high
pressure builds over the area.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....JM
AVIATION.......Kieckbusch
MARINE.........JM
Hazardous weather outlook, Aug 27, 3:01 PM CDT, 12 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
301 PM CDT Wed Aug 27 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
301 PM CDT Wed Aug 27 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a small chance of thunderstorms tonight. Severe storms
are not expected.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Building waves could create hazardous conditions on Lake Michigan
beaches south of Kewaunee Thursday afternoon and evening.

Areas of frost are possible in north-central Wisconsin Thursday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-282015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
301 PM CDT Wed Aug 27 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

There is a small chance of thunderstorms tonight. Any
thunderstorm could pose a hazard to mariners.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Conditions hazardous to small craft are expected in the nearshore
waters south of Sturgeon Bay Thursday afternoon and evening. A
Small Craft Advisory is in effect.

In the hours before

Special weather statement, Aug 28, 12:50 AM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1250 AM CDT Thu Aug 28 2025

WIZ005-010>012-018-019-280900-
Vilas-Oneida-Forest-Florence-Lincoln-Langlade-
1250 AM CDT Thu Aug 28 2025

...AREAS OF DENSE FOG EARLY THIS MORNING...

Fog has formed as the rain from last evening has ended. Expect
areas of dense fog, with visibility less than one-half mile
at times, early this morning. If the fog becomes more widespread
and persistent, a Dense Fog Advisory may eventually be issued.

Motorists traveling across north-central Wisconsin early this
morning should expect locally hazardous travel conditions, with
rapidly changing and poor visibilities at times. When driving in
fog, remember to slow down, turn on your low-beam headlights, and
keep a safe distance between you and the car in front of you.

JLA

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 2:41 AM CDTFrost AdvisoryGRBFlorence, Forest, Lincoln, Oneida, Vilas29 hr

Nearby

Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.